Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 6, 1997, 7:20 PM PDT for Clark County, Nevada. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 7:20 PM PDT (02:20 UTC)
- Expired
- Jun 6, 1997, 7:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3783 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 070221 RRA SVRLAS NVC003-CAC071-070245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 720 PM PDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR HIGH WINDS EFFECTIVE UNTIL 745 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EASTERN CALIFORNIA ...EXTREME EASTERN SAN BERNARDINO COUNTY IN SOUTHERN NEVADA ...EXTREME SOUTHERN CLARK COUNTY THIS EXTENDS AND REPLACES THE PREVIOUS WARNING ISSUED FOR THESE LOCATIONS. AT 715 PM PDT...DOPPLER WEATHER RADAR DETECTED STRONG THUNDERSTORM WINDS ALONG THE COLORADO RIVER VALLEY EXTENDING FROM WILLOW BEACH TO NEEDLES CALIFORNIA. RADAR WIND& ESTIMATES RANGE FROM 40 TO 55 MPH ACROSS THIS AREA. OTHER LOCATIONS IN THE PATH OF THESE WINDS INCLUDE COTTONWOOD COVE...LAUGHLIN AND BULLHEAD CITY. BOATERS SHOULD SEEK SAFE HARBOR NOW TO AVOID DANGEROUSLY ROUGH WATER. ADAIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM PDT, 4 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI JUN 6 1997
JUST OBATINED NEW 21Z 2KM IR PIX...RAMDIS DEPICTING SOME TRSA-
FIRING OFF IN MOHAVE COUNTY. LOW LVLS REMAIN FAIRLY DRY OVR
NW AZ AND SRN NV...BUT MID LVL MSTR CONTS TO BE ADVECTED EWRD.
A BETTER CHANCE FOR HI BASED GUSTY TYPE STORMS IN NW AZ AND SRN
NV WITH DEEPER MSTR TO THE S ALG THE CO RVR VLY THIS EVE. LUKS AS
AVN TO FAST IN PULLING OUT UPR LO TMW PREFER SLOWER ETA. WITH SLOWER
MOVEMENT OF THIS FEATURE EXPECT MORE WRAP AROUND TMW WITH ALL
MODELS DEPICTING BETTER LOW LVL MSTR FEILDS. AS LO PUSHES SLOWLY
PUSHES NE...SOME OF THE MSTR/DYNAMICS SHOULD BE SHUNTED WITH
MSTLY MTN HUGGERS SUN. BUT IN FAR NRN REACHES OF FA S/W COMES
THRU SUN AND WITH NO REAL MECHANISM TO SCOUR OUT MSTR XPCT TSRA
TO FIRE OFF AGAIN AS WELL AS MON AND TUE. DRYING TO OCCUR NRN
REACHES BY WED AS WEAK RDG BUILDS OVR W BETWEEN LONG WAVE ERN U.S.
TROF AMD ERN PAC TROF. LAS2300 CORDERO
SRN NV...NONE
ERN CA...NONE
NW AZ...SVR THUNDERSTORM WATCH AZ3 S OF IGM TO MOHAVE CO BDR
TIL 02Z.
SVR THUNDERSTORM WATCH AZ2 S OF TOPOCK TO MOHAVE CO BDR
TIL 02Z.In the hours before
Local storm report, Jun 6, 6:24 PM PDT, 56 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
624 PM PDT FRI JUN 06 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM TWENTYNINE PALMS CA 58 MPH TSTM GUST
06/06/97 SAN BERNARDINO TWENTYNINE PALMS WEATHER
OBSERVER REPORTED WIND
GUSTS TO 50 KTS
0546 PM TWENTYNINE PALMS CA 60 MPH TSTM GUST
06/06/97 SAN BERNARDINO WEST WING AERO AIRPORT
ABOUT 5 MILES EAST OF
TWENTYNINE PALMS REPORTED
WIND GUSTS TO 60 MPHLocal storm report, Jun 6, 6:25 PM PDT, 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
624 PM PDT FRI JUN 06 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM TWENTYNINE PALMS CA 58 MPH TSTM GUST
06/06/97 SAN BERNARDINO TWENTYNINE PALMS WEATHER
OBSERVER REPORTED WIND
GUSTS TO 50 KTS
0546 PM TWENTYNINE PALMS CA 60 MPH TSTM GUST
06/06/97 SAN BERNARDINO WEST WING AERO AIRPORT
ABOUT 5 MILES EAST OF
TWENTYNINE PALMS REPORTED
WIND GUSTS TO 60 MPHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.